[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.241.199. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1981

Potassium Iodide and Vasculitis

Author Affiliations

Kyoto, Japan

Arch Dermatol. 1981;117(12):758-759. doi:10.1001/archderm.1981.01650120004005
Abstract

To the Editor.—  The systemic and cutaneous effects of oral potassium iodide remain an enigma. Horio et al (Archives 1981;117:29-31) reported the beneficial effects of potassium iodide in the therapy for erythema nodosum and nodular vasculitis. Not only are the pathophysiologic characteristics of this response unknown, but they allude to occasional induction of vasculitis and erythema nodosum by iodides. Before dermatologists embark on therapeutic programs of potassium iodide for vasculitis, a note of caution should be stressed.Curd and co-workers1 have recently reported four cases with hypocomplementemia and dermal vasculitis in which potassium iodide administration was variably associated with urticaria, angioedema, polymyalgia, and life-threatening systemic illness. They suggest that hypocomplementemia and dermal vasculitis may serve as a clinical marker for such severe potassium iodide reactions. In addition, there are reports of periarteritis nodosa precipitated by potassium iodide administration.2,3How, then, are we to judge when the administration of

First Page Preview View Large
First page PDF preview
First page PDF preview
×